I completed round 5 of my treatment on Monday, January 24th, as I started the new drug, Taxol. I also figured out why I was up all night the night before. Dr. Ellis told me the 10 pills I took prior to my appointment on Monday were steroids that cause insomnia. Awwww! I wish I would have known that before... or maybe I did and just forgot. That's been happening a lot lately. I have what they call "chemo brain" in a major way.
At my appointment, Dr. Ellis went over the MRI with me. Basically, I know the tumor is shrinking but we don't know the actual size. I also found out the lymph nodes have gone back down to normal size. Sounds like great news, but she did say she'd be surprised if they weren't still diseased when I went in for surgery. It's common for them to go back to normal size, but not as common for them to be disease free. I will have them removed during surgery no matter what.
My blood counts this week were perfect so I went upstairs and started round 5 of chemo. I wasn't as nervous at this point. I had my mom with me and we spent a lot of time talking, which helped me get my mind off it. I also had my favorite nurse who put me at ease. She spends a lot of time going over all the medications I will be getting and how they will make me feel. She too is a recent breast cancer patient, just 9 months out of treatment and had the same chemo regime as I am currently doing. So, she knows exactly what I'm going through right now. I only had one little panic attack during treatment. It was after I was given some Benadryl. I don't know that I've ever taken Benadryl before. I've never really been one to take medicine... even when I was sick. It's a big difference to the 10+ pills I take per day now. Anyway, I was given the Benadryl and soon after my eyes were rolling in the back of my head. I was asleep before I knew it. The nurse began the Taxol while I was sleeping. I woke up and felt like I didn't have any control over my upper body and panicked. The nurse came in and turned off the IV in case it was an allergic reaction to the Taxol. With the Taxol, the first couple of times the drug is given to you, the nurse has to sit with you for the first twenty minutes the drug is adminstered and make sure I am not allergic to the medication. After talking with the nurse about my reacation, we decided it was me having a panic attack. I was able to calm down and we began treatment again.
I'm very happy to report that today I am feeling pretty well. Dr. Ellis said I may start to feel some side effects on Wednesday that may last a few days. But from what everyone is saying this drug is a lot more mild and I should be feeling much better than I have been.